Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/693

Title: Quantum monodromy in prolate ellipsoidal billiards
Authors: Waalkens, Holger
Dullin, Holger R.
Keywords: Monodromy
Billiards
Issue Date: 2001
Abstract: This is the third in a series of three papers on quantum billiards with elliptic and ellipsoidal boundaries. In the present paper we show that the integrable billiard inside a prolate ellipsoid has an isolated singular point in its bifurcation diagram and, therefore, exhibits classical and quantum monodromy. We derive the monodromy matrix from the requirement of smoothness for the action variables for zero angular momentum. The smoothing procedure is illustrated in terms of energy surfaces in action space including the corresponding smooth frequency map. The spectrum of the quantum billiard is computed numerically and the expected change in the basis of the lattice of quantum states is found. The monodromy is already present in the corresponding two-dimensional billiard map. However, the full three degrees of freedom billiard is considered as the system of greater relevance to physics. Therefore, the monodromy is discussed as a truly three-dimensional e ect.
Description: This is a pre-print. The definitive version: WAALKENS, H. and DULLIN, H.R., 2002. Quantum monodromy in prolate ellipsoidal billiards. Annals of Physics, 295(1), pp.81-112, is available at: http://www.sciencedirect.com/science/journal/00034916.
URI: https://dspace.lboro.ac.uk/2134/693
Appears in Collections:Pre-prints (Maths)

Files associated with this item:

File Description SizeFormat
01-17.pdf3.1 MBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.